MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR4A-TRL-A0, FR4A-TRL-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2024, the commercial team member attempted to follow-up with the patient regarding their trial and was informed that the patient had passed away on (b)(6) 2024.The commercial team member last spoke with the patient on (b)(6) 2024 and they were doing well with the trial and getting great relief in their back.Upon notifying the physicians office of the patient's death, the physician reported the patient had a fungal infection that had caused the patient to lose a lot of weight.The patient wanted to pursue the pns trial as a means of treating their back pain.
 
Additional Manufacturer Narrative
The devices associated with this complaint were not returned and could not be analyzed by engineering.Attempts to recover the device were unsuccessful, preventing engineering from performing investigation.The other adverse events issues questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device in an off-label location, implanting the device too close to the targeted nerve, and inadvertently puncturing the bone or tissue during the procedure have been ruled out as potential causes.The patient had a fungal infection that had caused the patient to lose a lot of weight.It is not believed that the device had anything to do with the death of the patient.The stimulator is used to treat pain.The cause of the reported unrelated to the curonix device as the patient had a pre-existing fungal infection (no fault found).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in other adverse events issues.Other adverse events issues rates remain acceptably low; thus, a capa is not required.Other adverse events issues rates will continue to be tracked and trended.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key20252715
Report Number3010676138-2024-00183
Device Sequence Number15612840
Product Code GZF
UDI-Device Identifier00850051034369
UDI-Public(01)00850051034369(17)260501(01)00850051034383(17)260401(21)2B19498-5
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/01/2026
Device Model NumberFR4A-TRL-A0, FR4A-TRL-B0
Device Lot NumberSWO240521, SWO240430
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSMITTER ASSEMBLY LN:01113-LT SN:(B)(6); TRANSMITTER ASSEMBLY LN:01113-LT SN:(B)(6)
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexFemale